Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 7, 2017, 1:25 AM EDT for Sumter County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 1:25 AM EDT (05:25 UTC)
- Expired
- Jun 7, 2017, 2:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.4
The text
As transmitted.
298
WWUS82 KFFC 070525
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
125 AM EDT WED JUN 7 2017
GAZ104-070600-
Sumter GA-
125 AM EDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 200
AM EDT...
At 125 AM EDT...a strong thunderstorm was over Sumter, or 7 miles
south of Americus. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Americus, Plains, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox,
Croxton Crossroads and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3192 8438 3195 8443 3204 8444 3204 8443
3207 8443 3209 8401 3191 8401 3192 8434
3188 8434 3188 8435
TIME...MOT...LOC 0525Z 132DEG 4KT 3196 8422
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:24 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 7, 1:24 AM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 124 AM EDT Wed Jun 7 2017 .PREV DISCUSSION... /Issued 745 PM EDT Tue Jun 6 2017/ UPDATE... 00z Aviation section update below. Baker PREV DISCUSSION... /Issued 312 PM EDT Tue Jun 6 2017/ SHORT TERM /Tonight through Wednesday Night/... Current regional radar loop shows showers and isolated thunderstorms across most of the area as the front sinks south through the CWA. A drier airmass is beginning to push into N GA which should continue to filter slowly south across the state through Wednesday afternoon. There is still very moist southwesterly flow across central GA with the showers and thunderstorms dropping 1 to 2 inches of precipitation across that area. This corresponds well with the PWs and they are expected to stay in the 1.5 to 2in range through 18z Wed. Flash flood guidance keeps areas across central GA in the 3.0in range over a 3 hour period so we are not expecting any issues with flooding. Low temps are mainly expected to be in the 60s tonight and Wed night with High temps Wed mainly in the 70s to near 80. 01 LONG TERM /Thursday through Tuesday/... The long term remains largely unchanged from the previous forecast. A broad closed mid/upper level low should be centered somewhere near the OH/WV/KY border by 12z Thursday...with numerous embedded small vort maxes rotating within its cyclonic flow. Meanwhile at the sfc...sfc high pressure will encompass a large area of the US from the Southern Plains and extend N/NE into portions of the Northeast. The main cold front partly responsible for the damp weather in the short term will have pushed well south of the CWA into central Florida. Although mid level heights will overall begin to rise Thursday...a vort max will round the broad closed low into the CWA while a weak sfc trough extends N to S across the state. Lift provided by both features amidst some orographic aid should allow for the development of scattered showers by afternoon...mainly across north Georgia. Advection of cooler mid level air from main closed low should be sufficient to generate enough instability for thunder as well /sub- severe/. Showers and storms will die down after sunset Thursday and the sfc high will begin to build into the area. This should keep us dry Friday...and although temps will begin to rebound...Dry/weak NW flow aloft should keep them in check. This dry pattern should continue through Saturday evening until the sfc high begins to scoot east in response to a change in the mid levels. By late Saturday into Sunday...a strong shortwave across the Pac NW will reinforce an existing broad trough and build it south into CA. This will help build a weak H5 ridge over our region. This will make for a rather warm weekend across the CWA...though most locations should remain mostly dry until Sunday evening. GFS and EC continue to advertise a weak area of low pressure becoming "trapped" underneath the ridge this weekend near the TX Coast while the Bermuda high slides west into the western Atlantic. This will channel a series of mid level vort maxes from the Caribbean vicinity north into the Southeast as well as push the lingering cold front across FL /the same front from our short term period/ north as a warm front. This points to a rather damp first half of next week. Rain and thunderstorm chances look to be highest during the daytime hours Monday and Tuesday and diminish to some extent each night. With this shaping up to be another tropical airmass...heavy rainfall looks like it will be the primary concern...with such weak vertical wind profiles suggesting a rather low severe threat. Kovacik && .AVIATION... 06Z Update... VFR conditions largely prevail at TAF sites at this time with mid and high level cloud cover. A couple of showers have developed near the slow-moving cold front in north Georgia. Small chance of a shower impacting northern TAF sites through early morning but not enough confidence to include in TAF. Showers in vicinity of MCN/CSG will gradually diminish through the morning. MVFR/IFR ceiling potential remains highest at southern sites with uncertainty regarding northern extent of lower ceilings during the early morning hours. Winds will be nearly calm or very light and primarily northeasterly this morning and remain NE to E during the day Weds at 10-12 kts. Only afternoon CU expected around 5kft at northern sites during afternoon with some potential for shra/tsra during the afternoon at MCN/CSG. //ATL Confidence...06Z Update... Medium on morning MVFR/IFR ceiling potential. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 80 61 80 61 / 20 10 10 5 Atlanta 80 63 78 63 / 10 10 10 5 Blairsville 76 55 73 53 / 20 20 40 30 Cartersville 80 60 78 58 / 5 10 20 5 Columbus 82 64 83 63 / 30 10 5 5 Gainesville 78 61 76 60 / 10 10 30 10 Macon 79 62 81 62 / 40 20 5 5 Rome 81 59 78 58 / 5 5 30 5 Peachtree City 80 60 79 58 / 20 10 5 0 Vidalia 78 64 81 64 / 60 40 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Jun 6, 9:36 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 936 PM EDT Tue Jun 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 936 PM EDT Tue Jun 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered storms and continued periods of heavy rainfall could persist across portions of central Georgia tonight. Isolated flash flooding and occasional lightning are the main threats mainly along and south of a Columbus to Macon to Louisville line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will continue across parts of central Georgia Wednesday, ending by Wednesday evening. A weak disturbance will move across north Georgia Thursday bringing another chance of thunderstorms. As gulf moisture returns Sunday and Monday, the chances of showers and thunderstorms will also increase, especially on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 6, 10:32 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE JUN 6 2017
GAZ102-070300-
Stewart GA-
1032 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1100 PM
EDT...
At 1030 PM EDT...a strong thunderstorm was over Providence Canyon
State Park, or near Lumpkin...moving northeast at 35 mph.
HAZARD...Winds up to 40 mph...heavy rain and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Sanford, Westville, Brooklyn,
Louvale, Providence Canyon State Park and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3198 8500
3201 8506 3209 8504 3213 8506 3218 8501
3220 8496 3221 8498 3222 8497 3222 8493
3223 8492 3223 8465 3222 8464 3218 8463
3216 8465 3207 8464 3200 8465 3192 8479
TIME...MOT...LOC 0230Z 216DEG 48KT 3206 8487
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 6, 11:14 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT TUE JUN 6 2017
GAZ102-070345-
Stewart GA-
1114 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1145 PM
EDT...
At 1114 PM EDT...a strong thunderstorm was near Benevolence, or 7
miles south of Lumpkin...moving east at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Charles, Sanford, Westville, Brooklyn,
Louvale, Providence Canyon State Park and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8480 3192 8481 3192 8491 3209 8504
3223 8471 3223 8467 3207 8464 3203 8464
3203 8465 3198 8465 3198 8464 3197 8465
3196 8464 3196 8465 3192 8466 3193 8468
3192 8469 3192 8477
TIME...MOT...LOC 0314Z 255DEG 12KT 3195 8480
WIND...50MPHSpecial weather statement, Jun 7, 1:23 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
123 AM EDT WED JUN 7 2017
GAZ023-070615-
Hall GA-
123 AM EDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL COUNTY UNTIL 215 AM
EDT...
At 123 AM EDT...a strong thunderstorm was near Murrayville, or 8
miles north of Gainesville...moving southwest at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Clermont and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3438 8366 3420 8384 3438 8398 3439 8398
3440 8397 3441 8398 3446 8391 3446 8389
3451 8384 3450 8379 3452 8379
TIME...MOT...LOC 0523Z 060DEG 5KT 3442 8382Special weather statement, Jun 7, 1:25 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
125 AM EDT WED JUN 7 2017
GAZ104-070600-
Sumter GA-
125 AM EDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 200
AM EDT...
At 125 AM EDT...a strong thunderstorm was over Sumter, or 7 miles
south of Americus. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Americus, Plains, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox,
Croxton Crossroads and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3192 8438 3195 8443 3204 8444 3204 8443
3207 8443 3209 8401 3191 8401 3192 8434
3188 8434 3188 8435
TIME...MOT...LOC 0525Z 132DEG 4KT 3196 8422The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:32 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jun 6, 11:14 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 7, 1:23 AM EDT | Special Weather Statement | FFC | Hall | 52 min |
| Jun 7, 2:04 AM EDT | Flash Flood Warning | FFC | Sumter | 6 hr |
| Jun 7, 3:52 AM EDT | Special Weather Statement | FFC | Crisp | 38 min |
| Jun 7, 10:10 AM EDT | River Flood Warning | FFC | Floyd | 24 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.